It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • oxycontin and appetite

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-23-2004, 08:29 AM   #1
    momofsix
    Veteran
    (female)
     
    momofsix's Avatar
     
    Join Date: Sep 2003
    Location: Pi
    Posts: 336
    momofsix HB User
    oxycontin and appetite

    I'm taking 40mg of oxycontin twice a day, and I have no appetite whatsoever. The odd time I feel like eating - I can only eat a few bites. Is this normal?

     
    Sponsors Lightbulb
       
    Old 02-23-2004, 11:04 AM   #2
    twisten
    Senior Veteran
    (female)
     
    twisten's Avatar
     
    Join Date: Jan 2003
    Location: alberta
    Posts: 1,146
    twisten HB User
    Re: oxycontin and appetite

    Hmm, I'm like that too. I just thought it was from my crohns disease.
    __________________
    Crohn's disease, scoliosis, chronic myofascial pain, migraines, Osteoporosis, Trigeminal Neuralgia.

     
    Old 02-23-2004, 03:01 PM   #3
    wirry1422
    Inactive
     
    Join Date: Oct 2003
    Location: usa
    Posts: 167
    wirry1422 HB User
    Re: oxycontin and appetite

    Actually appetite loss is a completely normal side effect from most opiates, especially oxy. When i am hungery (which isn'y as often as it used to be) after i tike my usual dose of oxycontin, i loose my appetite, before i even have a bite, and when i do eat, i get full quicker than i used to. I think this may be why iv heroin users always look so emaciated, because they are never hungry, so they figure they don't need to eat, and instead spend all their money on heroin. However i don't think using oral opiates causes nearly as extreme of an appetite loss as does abusing IV heroin.

     
    Old 02-23-2004, 06:17 PM   #4
    Tony111
    Junior Member
    (male)
     
    Tony111's Avatar
     
    Join Date: Sep 2002
    Posts: 37
    Tony111 HB User
    Re: oxycontin and appetite

    Opioids do slow down the digestive tract and can cause you to feel as if you have lost your appetite. Another reason may be due to constipation. If you are not having a regular bowel movement, then, you should be on some type of laxative. Docusate is a stool softener and senna is a stimulant. You can get both of these over the counter and some of the laxatives have both of them in it. I find this works well for me. One in the AM and one PM before bettime. Take them a good hour prior to taking your meds or 1 1/2 - 2 hours after taking meds. This will start your digestive system moving and helps me have more of an appetite. Also, you don't want to get constipated and end up in the hospital for bowl impaction. In severe constipation an Rx for Miralax, etc. can be obtained from your PM dotor, who should have instructed you in this , but,....they usually don't. The Miralax can be taken with the senna(to start things moving) and works well for me if taken only once or twice a week. Be sure to drink lots of water with these laxatives and also through out the day as opioids due dehydrate us and make the stools very hard.

    Tony

     
    Old 02-24-2004, 02:00 PM   #5
    Josie115
    Inactive
     
    Join Date: Nov 2003
    Posts: 224
    Josie115 HB User
    Re: oxycontin and appetite

    I'm on hydrocodone and found it too is a appetitie suppressant. Speaking of constipation, a friend of mine, a fellow cp patient is experiencing extreme episodes of constipation and I think she will probably end up in the hospital soon if she can't figure out how to ease the problem somewhat. She has IBS, is taking a medication for that as well as fiber and a stool softener. She started on morphine a month or so ago with vicodan for break through pain. Her "episodes" are painful and I think she's narrowly missed an impacted bowel. Is there anything she can do differently? I've noted the senna/stool softener combo and I will suggest that she take it an hour or so before she takes her meds. What is the other med? Is it a prescription? She's trying to drink water, I suggested that she look at the IBS med and possibly that is adding to the problem? Anyone have any experience with this?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Weight Loss and Oxycontin? georgi Pain Management 8 06-18-2008 06:22 AM
    Converting MS Contin to Oxycontin Viki2 Fibromyalgia 6 05-24-2008 08:51 AM
    snorting oxycontin...need advice im1here Addiction & Recovery 12 04-21-2008 02:34 PM
    Seizure due oxycontin????? Aver00 Pain Management 13 01-04-2008 01:47 PM
    I am tirating from Oxycontin - Is there anything I can take to help reduct reactions. theweaver2 Pain Management 13 10-03-2006 02:45 PM
    oxycontin withdrawl pat88 Addiction & Recovery 39 03-03-2005 09:01 PM
    Chewing Oxycontin???? Scared Wife Family & Friends of Addicts and Alcoholics 27 01-20-2005 08:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:27 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!